Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the spectra of compact nilmanifolds


Author: Jeffrey S. Fox
Journal: Trans. Amer. Math. Soc. 290 (1985), 577-583
MSC: Primary 22E27
DOI: https://doi.org/10.1090/S0002-9947-1985-0792812-6
MathSciNet review: 792812
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show the equivalence of the Howe-Richardson multiplicity formula for compact nilmanifolds and the formula obtained by Corwin and Greenleaf using the Selberg trace formula.


References [Enhancements On Off] (What's this?)

  • [B] A. Borel, Linear algebraic groups, Benjamin, New York, 1969. MR 0251042 (40:4273)
  • [C-G] L. Corwin and F. Greenleaf, Character formulas and spectra of compact nilmanifolds, J. Funct. Anal. 21 (1976), 123-154. MR 0393345 (52:14155)
  • [F] J. Fox, Frobenius reciprocity and extensions of nilpotent Lie groups (preprint 1984). MR 857436 (87m:22017)
  • [H] R. Howe, On Frobenius reciprocity for unipotent algebraic groups over $ Q$, Amer. J. Math. 93 (1971), 163-172. MR 0281842 (43:7556)
  • [K] A. A. Kirillov, Unitary representations of nilpotent Lie groups, Russian Math. Surveys 17 (1962), 53-104. MR 0142001 (25:5396)
  • [Ma] A. Malcev, On a class of homogeneous spaces, Amer. Math. Soc. Transl., ser. 1, no. 39 (1951), 33 pp. MR 0039734 (12:589e)
  • [M] C. C. Moore, Decomposition of unitary representations defined by discrete subgroups of nilpotent groups, Ann. of Math. (2) 82 (1965), 146-182. MR 0181701 (31:5928)
  • [P-l] R. Penney, Abstract Plancherel theorems and a Frobenius reciprocity theorem, J. Funct. Anal. 18 (1975), 177-190. MR 0444844 (56:3191)
  • [P-2] R. Penney, F. Greenleaf and L. Corwin, A general character formula for irreducible projections on $ {L^2}$ of a nilmanifold, Math. Ann. 225 (1977), 21-32. MR 0425021 (54:12979)
  • [R] L. Richardson, Decomposition of the $ {L^2}$ space of a general compact nilmanifold, Amer. J. Math. 93 (1971), 173-190. MR 0284546 (44:1771)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E27

Retrieve articles in all journals with MSC: 22E27


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0792812-6
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society